Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor - how long is the withdrawal period? nelke

Posted by dancingstar on December 30, 2004, at 21:45:55

In reply to Effexor - how long is the withdrawal period?, posted by nelke on December 30, 2004, at 21:14:57

75 mg for only 4 months shouldn't be too terribly long...but if you feel flat out rotten, you may consider following your doctor's advice and cut back slowly.

Basically what I am saying is to do as I say and not as I did cause what I did was not the "recommended" way to stop taking Effexor, and if a doctor actually advised you otherwise and you feel really terrible -- I dunno, it was just so darn hard. Since you only took E for four months, you might not have that difficult a time, and it could be over more quickly -- with any luck within a week or two, but there's no point in stressing your body if it gets to be too hard. k?

I guess I'm bit confused here. I can't tell if people that wean off the drug have it any easier...or not. It seems like some don't have any trouble at all and others go through hell. I don't understand why or if there is a difference in the chemical makeup of some people than of others and if so, what that difference is. I even wrote to a friend today that is a scientist that works with drugs to see if he might be able to help me in any way, and I was incredibly disappointed with his reaction. I felt as though I had been slapped across the face. Here is a line from his response to me:

"you do know e.g. that of the 1 million complaints lodged to the FCC over
the past year for indecency that most were simple repetitions of 3
letters from the same 80 people using different names. A fact checker at
the NY Times discovered this. I consider that a conspiracy."

So that you know, I never mentioned anything at all about "conspiracies" to him. This comment of his was in reponse to my including a link to the numbers that you can click on to read what people have said about Effexor in the petition. I had been hoping that he could help me by breaking down Effexor and helping me to understand why it does what it does to some of us. He took my attack of Effexor as an attack on the entire scientific community and was personally insulted.

He berated me for stopping the drug cold turkey and placed the blame for all of my problems with Effexor squarely on my doctor. I went on to explain that I lost three years to severe fatigue and fibromyalgia that doesn't exist now that I've stopped taking Effexor; that I still have stomach problems, etc., etc.; that even my internist had no idea that any of this was related to the drug...to no avail. He thinks it's a great drug. I'm still kind of reeling from his email and wondering what I said to provoke his response other than tell him what has happened to many of us.

(Deep sigh) Despite my feelings about Effexor and even your own, that's why I feel obligated to remind you to be careful about the cold turkey thing :-)....

Blessings,
Bebe


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:dancingstar thread:1016
URL: http://www.dr-bob.org/babble/20041228/msgs/435844.html